Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 151, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 3, 1999, 5:25 PM MDT for Weld County, Colorado. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 3, 1999, 5:25 PM MDT (23:25 UTC)
- Expired
- Sep 3, 1999, 6:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Weld County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 5:40 PM MDT | Hail 1.75 | Gilcrest, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 4:15 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDEN 032326 RRA SVRDEN COC123-040000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 525 PM MDT FRI SEP 3 1999 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL WELD COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF GREELEY * UNTIL 600 PM MDT * AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GILCREST...OR ABOUT 12 MILES SOUTH OF GREELEY...MOVING NORTHWEST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... GREELEY...WINDSOR...LA SALLE...GILCREST AND EVANS A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING FOR NORTHEASTERN COLORADO. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4048 10493 4023 10481 4031 10464 4054 10473 ENTREKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:05 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Sep 3, 3:05 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO 305 PM MDT FRI SEP 3 1999 MODELS CONSISTENT IN PROGRESSIVE EASTWARD MOVEMENT OF COLD UPPER TROUGH NEXT FEW DAYS...WITH THE TREND TOWARD COOLER AND DRIER WEATHER OVER THE CWA. FOR TONIGHT...STILL HAVE INGREDIENTS IN PLACE FOR POTENTIAL FOR SOME SEVERE STORMS DURING THE EVENING HOURS. PLATTEVILLE PROFILER SHOWING WIND SHEAR BECOMING MORE FAVORABLE...AND MODIFIED SOUNDINGS STILL GIVING CAPES AROUND 1500 JOULES...BEST NORTHEAST OF THE DENVER METRO AREA. UPPER LEVELS OF THE ATMOSPHERE CONTINUE TO COOL AHEAD OF THE UPPER TROUGH WHICH WILL CONTINUE TO DESTABILIZE THE ATMOSPHERE. STILL THINK THE BEST CHANCE FOR SEVERE WILL BE IN EASTERN WELD...MORGAN AND NORTHERN WASHINGTON COUNTIES WHERE A BOUNDARY FROM LAST NIGHTS CONVECTION RESIDES. CONVECTION ALREADY FIRING OVER MOUNTAINS AND FOOTHILLS IN RESPONSE TO A SHORTWAVE ROTATING ACROSS WESTERN COLORADO. LATEST SPEC DISCUSSION STATES THAT A SR BOX IS FORTH COMING. SHORTWAVE AND ASSOCIATED CONVECTION TO PASS EAST OF CWA BY MIDNIGHT...WITH ANOTHER WEAKER SHORTWAVE PROGGED TO ROTATE ACROSS THE NORTHERN PORTIONS OVERNIGHT. WILL KEEP SOME CLOUDS AND SHOWERS OVERNIGHT. AS MAIN TROUGH PASSES OVER AREA OVERNIGHT...GUSTY WESTERLY WINDS ALOFT TO DEVELOP. CROSS SECTIONS SHOW COMPONENT ALONG AROUND 30 KTS...ENOUGH TO MENTION IN MOUNTAIN AND FOOTHILL ZONES. ON SATURDAY...TIMING OF COLD FRONT AND ASSOCIATED SURGE WILL INFLUENCE MAX TEMPS. ETA AND AVN FASTER...WITH NGM MUCH SLOWER. WILL LEAN TOWARD THE FASTER FRONTAL MOVEMENT...WHICH WILL BRING IN THE COOLER NORTHEAST SURGE OVER THE PLAINS BY EVENING. AS FOR POPS...FEEL THAT THERE WILL BE ENOUGH LIFT WITH FRONT AND FAVORABLE GEOFRONTOGENSIS AT LOW LEVELS TO OVERCOME THE DOWNWARD QG DESCENT FOR THE CHANCES FOR RAIN. BIGGEST CHANGE WILL BE IN THE MAX TEMPS WHERE LOWER TO MID 70S VIA THE FAN GUIDANCE LOOK MORE REASONABLE THAN THE FWC. UPSLOPE TAKES HOLD OVERNIGHT AS SURFACE HIGH SLIDES INTO AREA. POTENTIAL FOR LOW CLOUDS AND AREAS OF FOG MOST AREAS. CWA TO BE UNDER SUBSIDENT FLOW SUNDAY AS THE AIR ALOFT MODERATES AND HELPS TO STABILIZE AIRMASS. ETA AND AVN INDICATE UPSLOPE TO BE DONE BY 18Z. TEMPERATURES TO REBOUND SLIGHTLY WITH NO CHANCE FOR PRECIPITATION. IN LONGER TERM...HIGH PRESSURE TO TAKE HOLD...WITH MRF INDICATING SIGNS OF MOISTURE RETURNING BY MIDWEEK. LOOKS LIKE THE BETTER CHANCE FOR THUNDERSTORMS ON WEDNESDAY. D-L .DEN...NONE.
In the hours before
Local storm report, Sep 3, 4:26 PM MDT, 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
426 PM MDT FRI SEP 03 1999
...PRELIMINARY STORM REPORT FOR SEPTEMBER 03 1999...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM AURORA CO 0.75 INCH HAIL
09/03/99 ARAPAHOE
0404 PM AURORA CO 1.00 INCH HAIL
09/03/99 ARAPAHOELocal storm report, Sep 3, 4:26 PM MDT, 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
426 PM MDT FRI SEP 03 1999
...PRELIMINARY STORM REPORT FOR SEPTEMBER 03 1999...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM AURORA CO 0.75 INCH HAIL
09/03/99 ARAPAHOE
0404 PM AURORA CO 1.00 INCH HAIL
09/03/99 ARAPAHOEThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:13 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 47 min |
| Sep 2, 6:15 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 35 min |
| Sep 2, 6:52 PM MDT | Tornado Warning | BOU | Morgan, Weld | 38 min |
| Sep 2, 7:30 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 45 min |
| Sep 2, 7:46 PM MDT | Tornado Warning | BOU | Weld | 44 min |
| Sep 2, 8:02 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 43 min |
| Sep 2, 8:22 PM MDT | Tornado Warning | BOU | Morgan | 38 min |
| Sep 2, 8:31 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 44 min |
| Sep 3, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 43 min |
| Sep 3, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 43 min |
| Sep 3, 4:29 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver, Weld | 41 min |
| Sep 3, 5:02 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver, Jefferson | 43 min |
| Sep 3, 5:02 PM MDT | Severe Thunderstorm Warning | BOU | Boulder | 43 min |
| Sep 3, 5:13 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 32 min |
| Sep 3, 5:45 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 45 min |
| Sep 3, 5:45 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 45 min |
| Sep 3, 5:51 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 39 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.